What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 1:32 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 1:32 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
232 PM CDT Sun Jun 4 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Monday night)
Issued at 232 PM CDT Sun Jun 4 2023
There is a narrow band of elevated light rain showers moving into
the I35 corridor at the present time. Another area of more surface
based activity is developing along an old boundary west of San
Antonio where temperatures have warmed into the lower 80s. For the
remainder of the day expect the areas south of I-10 to initially
have the best chances for deeper convection. Things behind the
elevated showers near the I35 corridor to the west look stable on
satellite. Temperatures in the Hill Country remain in the lower to
middle 70s behind this with some high clouds continuing and this
should keep things fairly stable for at least a few more hours. Will
have to monitor things closely to see if there is any
destabilization there for more robust surface based convection.
Where temperatures are in the 80s, instability values will be high
enough to warrant a strong storm or two with perhaps some marginal
hail and wind gusts. A marginal risk for severe storms is in the
latest Day 1 outlook for much of the area. The other main hazard
with any stronger cell will be the threat for locally heavy rainfall
that could lead to minor flash flooding especially for areas that
received some prior heavy rainfall.
Think most of the activity today and this evening should primarily
be diurnally driven with most of the activity dying off by 9-10 pm.
Latest runs of the HRRR do show some redevelopment over portions of
the Hill Country after midnight with a weak impulse. Will show a 20
PoP there in the overnight period to account for that. Lows tonight
will be in the 60s with some lower 60s in the Hill Country.
Another round of scattered showers and thunderstorms can be expected
on Monday. Latest Day 2 outlook keeps us in general thunder. Locally
heavy rainfall will be the main threat tomorrow. Highs will be in
the 80s. Most locations will stay dry tomorrow night with lows back
in the 60s with some possible near 70 degree readings near the Rio
Grande.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 232 PM CDT Sun Jun 4 2023
South-Central Texas will remain under a northwesterly flow aloft
with upper level ridging centered just to our west from Northern
Mexico into West Texas while broad troughing continues to focus
across the northern Gulf coast to the Northeast US. With not too
much change, the opportunity for scattered convection is again
expected from Tuesday afternoon into Tuesday evening where some
locally heavy rainfall may be possible. Activity likely is to
decrease through Tuesday night as majority of the model guidance
keeps the activity mainly diurnally driven. Afternoon highs on
Tuesday top out in the mid to upper 80s for most but some areas
along the Rio Grande may get into the low 90s. The overnight low
temperatures will otherwise bottom out in the mid to upper 60s
with again some low 70s possible near the Rio Grande.
The center of the ridge to our west nudges slowly eastward from
Wednesday through the upcoming weekend. This will lead into a
warming trend where slightly above average temperatures are to
develop from late week into the weekend. Peak heat index values
during the afternoons will climb to around or in excess of 100
degrees. While the convective chances and areal coverage should
reduce compared to the start of the week, near normal moisture
levels along with the continued presence of a northwest to west-
northwest flow aloft will still allow for at least some low end
opportunities of rain and storms to remain in the forecast. The
seabreeze along with outflow/activity coming from the Trans Pecos
would likely become the best triggers for any of these low end
probabilities.
&&
.AVIATION...
(18Z TAFS)
Issued at 1205 PM CDT Sun Jun 4 2023
Shower and storm activity has quieted down a bit early this
afternoon, but with scattered activity expected in a few hours,
included the mention of VCTS for a few hours this afternoon. Will
need to monitor and amend for TEMPO groups if confidence increases
of prevailing TSRA. Otherwise, the night time period should settle
down with another chance of scattered showers and storms tomorrow
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 66 87 67 88 / 30 50 20 40
Austin Bergstrom Intl Airport 65 87 66 87 / 30 50 20 40
New Braunfels Muni Airport 65 86 66 86 / 30 40 20 40
Burnet Muni Airport 64 84 64 85 / 30 50 20 40
Del Rio Intl Airport 68 88 70 91 / 10 20 0 10
Georgetown Muni Airport 65 86 65 86 / 30 50 20 40
Hondo Muni Airport 65 85 66 87 / 20 30 10 30
San Marcos Muni Airport 64 85 65 86 / 30 50 20 40
La Grange - Fayette Regional 67 85 68 85 / 30 50 30 50
San Antonio Intl Airport 66 85 67 87 / 30 40 20 30
Stinson Muni Airport 67 85 67 88 / 20 30 20 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...29
Long-Term...Brady
Aviation...29
Hazardous weather outlook, Jun 4, 2:42 AM CST, 13 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
342 AM CDT Sun Jun 4 2023
TXZ171>173-183>194-202>209-217>225-228-051000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
342 AM CDT Sun Jun 4 2023
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Scattered thunderstorms are expected today and tonight across
much of South Central Texas. A few storms could approach severe
levels with some hail and strong wind gusts. Slow storm motions
and training of storm cells could lead to heavy rainfall. There
is a Level 1 out of 4 risk for excessive rainfall that could lead
to flooding today and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few storms could produce heavy rainfall Monday through Tuesday.
There is a Level 1 out of 4 risk for excessive rainfall that
could lead to flooding during this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 4, 1:20 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
220 PM CDT Sun Jun 4 2023
TXZ187-189-205-206-042000-
Comal TX-Bexar TX-Bandera TX-Kendall TX-
220 PM CDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of east central Bandera,
Kendall, northwestern Bexar and west central Comal Counties through
300 PM CDT...
At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flugrath to near Boerne. Movement was
south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boerne, Canyon Lake, Helotes, Fair Oaks Ranch, Bulverde, Cross
Mountain, Walnut Grove, Guadalupe River State Park, Kendalia,
Smithson Valley, The Dominion, Sisterdale, Kreutzberg, Spring Branch,
Government Canyon State Natural Area, Welfare, Nelson City, Waring,
Leon Springs and Kronkosky State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2995 9842 2983 9831 2947 9880 2969 9881
2962 9887 2980 9892 2990 9892 3014 9860
3014 9859
TIME...MOT...LOC 1920Z 348DEG 7KT 3004 9856 2979 9878
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Jun 4, 1:34 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
234 PM CDT Sun Jun 4 2023
TXZ185-187-203-042000-
Uvalde TX-Real TX-Bandera TX-
234 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern
Bandera, northeastern Uvalde and southeastern Real Counties through
300 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utopia, or 13 miles south of Vanderpool, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vanderpool, Utopia and Concan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2950 9971 2981 9971 2978 9941 2936 9941
TIME...MOT...LOC 1934Z 305DEG 7KT 2956 9948
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
QUIGLEYSpecial weather statement, Jun 4, 2:12 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
312 PM CDT Sun Jun 4 2023
TXZ187-189-204-205-042115-
Bexar TX-Medina TX-Bandera TX-Kendall TX-
312 PM CDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of central Medina,
central Bandera, southwestern Kendall and northern Bexar Counties
through 415 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fair Oaks Ranch to Mico to near Tarpley.
Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Boerne,
Selma, Hondo, Castroville, Bandera, Tarpley, San Antonio Int Airport,
Vanderpool, Randolph AFB, Leon Valley, Helotes, Fair Oaks Ranch,
Kirby, Alamo Heights and Windcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2929 9917 2957 9941 2963 9941 2963 9947
2977 9959 2975 9913 2981 9883 2962 9834
2955 9828 2954 9825 2955 9826 2956 9824
2955 9822 2928 9865
TIME...MOT...LOC 2012Z 305DEG 13KT 2973 9863 2952 9896 2967 9935
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Jun 4, 2:55 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
355 PM CDT Sun Jun 4 2023
TXZ209-042200-
Fayette TX-
355 PM CDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of Fayette County
through 500 PM CDT...
At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Grange to near Weimar. Movement was
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Grange, Schulenburg, Fayetteville, Round Top, Muldoon, Carmine,
Swiss Alp, Dubina, Rutersville, Warrenton, Engle, Ledbetter, Waldeck,
Plum, Ammannsville, Mullins Prairie, Nechanitz, Freyburg, High Hill
and O'Quinn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 9672 2963 9688 2963 9703 2991 9718
3005 9703 3004 9702 3011 9685 3016 9680
3014 9677 3015 9671 3017 9669 3015 9668
3015 9665 3008 9663 2996 9657
TIME...MOT...LOC 2055Z 234DEG 5KT 2999 9689 2978 9678
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Jun 4, 2:58 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
358 PM CDT Sun Jun 4 2023
TXZ204-219-220-042145-
Frio TX-Atascosa TX-Medina TX-
358 PM CDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of Medina, northern Frio
and northwestern Atascosa Counties through 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mico to near Biry to 6 miles north of
Sabinal. Movement was south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hondo, Devine, Castroville, Lytle, Natalia, Lacoste, Moore, Cliff,
D'Hanis, Noonan, Dunlay, Bigfoot, Biry, Pearson, Yancey, Rio Medina,
Bader, Government Canyon State Natural Area and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2908 9941 2952 9941 2936 9906 2955 9881
2954 9880 2925 9880 2922 9870 2917 9871
2891 9895
TIME...MOT...LOC 2058Z 350DEG 13KT 2951 9888 2926 9904 2942 9947
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Jun 4, 3:32 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
432 PM CDT Sun Jun 4 2023
TXZ185-187-203-204-042215-
Uvalde TX-Medina TX-Real TX-Bandera TX-
432 PM CDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of northwestern Medina,
southwestern Bandera, northeastern Uvalde and southeastern Real
Counties through 515 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuff to 9 miles southwest of Tarpley.
Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakey, Vanderpool, Tarpley, Tuff, Garner State Park, Rio Frio and
Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2978 9940 2940 9902 2940 9964 2982 9992
TIME...MOT...LOC 2132Z 304DEG 12KT 2977 9973 2954 9936
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADY